Alert archive / Connecticut / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 26, NWS Boston/Norton, MA

June 2, 2000Capitol Planning Region, Connecticut

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 2, 2000, 5:21 PM EDT for Capitol Planning Region, Connecticut. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2000, 5:21 PM EDT (21:21 UTC)
Expired
Jun 2, 2000, 6:00 PM EDT
In force
39 min
Issued by
NWS Boston/Norton, MA
Area
Whole counties

County Capitol Planning Region, CT

The radar

The Brookhaven radar (KOKX), 109 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2000-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2000-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2021 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 022123
SVRBOS
CTC003-022200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
521 PM EDT FRI JUN 2 2000

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARTFORD COUNTY IN NORTHERN CONNECTICUT
    INCLUDING EAST HARTFORD...MANCHESTER...WEST HARTFORD...WINDSOR
    LOCKS

* UNTIL 600 PM EDT.

* AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 20 MILES NORTHWEST OF CANTON...OR ABOUT 9 MILES
  NORTHWEST OF WINSTED...MOVING SOUTHEAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING AREA INCLUDE WINDSOR...SUFFIELD...
  SOUTH WINDSOR...SIMSBURY...GRANBY...GLASTONBURY...ENFIELD...EAST
  WINDSOR...EAST GRANBY...BLOOMFIELD AND AVON.

SEVERE THUNDERSTORMS PRODUCE LARGE HAIL AND/OR WIND STRONG ENOUGH TO
KNOCK DOWN TREES AND POWER LINES. MOVE INDOORS AND STAY AWAY FROM
WINDOWS.

DCY/FN/WTB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:35 PM EDT, 2 hours 46 minutes earlier.

Area forecast discussion, Jun 2, 2:35 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
235 PM EDT FRI JUN 2 2000

LKS TO BE A BUSY LATE AFTN AND EVE AS COLD FRNT SWEEPS E ACRS THE
AREA.  SPC ALRDY LKG AT SNE FOR POS WATCH. XPCT STORMS THRU AT LEAST
PART OF THE EVE HRS BUT FRNT PUSHES OFF THE COAST BY ABOUT 06Z SO
EVERYTHING SHLD END BEFORE MID W CLRG FM W TO E AFT MID.  SW WINDS
BECOME W THEN NW AFT MID AND IT LKS LIKE AT LEAST BREEZY MOST AREAS
OVRNIGHT WITH GOOD CAA ALLOWING FOR MXG.

HI PRES BUILDS IN FM THE W SAT AND SHLD GIVE US A PEACH OF DAY...
ALTHOUGH LKS WINDY TO START WITH GD MXG FM ABV.  WIND SHLD DROP OFF
IN THE AFTN AND ESP SAT NGT AS HI CREST OVER TOP THE FA.  PLNTY OF
SS ON TAP FOR SAT WITH NR SEASONABLE TEMPS AND LOW DEW PTS.

SAT NGT WL BE A BIT ON THE CHILLY SIDE AS CLR SKIES...LGT WNDS AND
LOW DEW PTS SHLD ALLOW FOR GD RAR COOLING.

SUN...WK VORT MAX AND SFC TROF DRPS S ACRS THE AREA IN THE
AFTERNOON.  LTL OR NO MOIST FOR FRNT TO WRK WITH SO DONT XPCT TO SEE
ANY PCPN WITH THE FRNT.  WL GO SUNNY TO START THEN INCR CLDS OR PS
SUN AFTN.  TEMPS AGAIN NR SEASONABLE LVLS OR MAYBE A TAD BLW.

XTND...FRNT STALLS OVR OR JUST S OF FA SUN NGT.  NXT SW DIGING INTO
WRN GT LAKES 12Z MON WITH ASSOC SFC LOW OVR INDIANA.  WK OVER
RUNNING SETS UP WELL AHEAD OF SFC LOW SO WL SEE CLDS INCR SUN NGT
AND WL CONT WITH CHC OF RAIN MON INTO EARLY TUE.

MARINE...SCA ALL WATERS TNGT INTO SAT.  SW WND WL CONT TO INCR AHEAD
OF FRNT THRU THIS EVE REACH SCA CRITERIA FOR A WHILE.  BEHIND FRNT W
TO NW WINDS INCR AND SHLD CONT AT SCA INTO AT LEAST EARLY SAT AFTN.

.BOX...SCA ALL COASTAL WATERS.

NOTCHEY

In the hours before

Local storm report, Jun 2, 11:53 AM EDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
1153 AM EDT FRI JUN 02 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1151 AM    BOSTON                    MA
04/02/99   SUFFOLK                        THIS IS ONLY A TEST OF THE
                                          STORM REPORTING SOFTWARE.
                             =             TEST.  TEST.
Local storm report, Jun 2, 5:19 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
519 PM EDT FRI JUN 02 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0504 PM    NORTHAMPTON               MA   1 INCH HAIL
06/02/00   HAMPSHIRE

0504 PM    NORTHAMPTON               MA   WIND DAMAGE
06/02/00   HAMPSHIRE                      UPROOTED TREES NEAR ST.
                                          MARY'S CEMETERY.  WIRES
                                          DOWN.  PER HAM RADIO.

0506 PM    NORTHAMPTON               MA   .75 INCH HAIL
06/02/00   HAMPSHIRE

0512 PM    HADLEY                    MA   .75 INCH HAIL
06/02/00   HAMPSHIRE

0514 PM    HATFIELD                  MA   WIND DAMAGE
06/02/00   HAMPSHIRE                      12 INCH DIAjMETER TREES
                                          DOWN.  WIND DAMAGE TO
                                          SEVERAL HOUSES.  PER HAM
                                          RADIO.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 5:50 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region55 min
Jun 2, 6:12 PM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region48 min
Jun 2, 6:16 PM EDTSevere Thunderstorm WarningBOX44 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.